Alert archive / Colorado / Special Weather Statements in 2024
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Aug 9, 2024, 2:16 PM MDT for Teller County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2024, 2:16 PM MDT (20:16 UTC)
- Expired
- Aug 9, 2024, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Hail
- 0.25 in
- Wind
- 50
County Teller County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 2216 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WWUS85 KPUB 092016
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
216 PM MDT Fri Aug 9 2024
COZ081-084-092045-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
216 PM MDT Fri Aug 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 18 miles northwest of Colorado Springs, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Monument, Palmer Lake, Green Mountain Falls, and
Crystola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3901 10515 3913 10506 3913 10485 3891 10503
TIME...MOT...LOC 2016Z 294DEG 9KT 3905 10504
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
MooreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 11:36 AM MDT, 2 hours 40 minutes earlier. Its key messages:
- Another cool and cloudy day for our Friday, with showers and thunderstorms developing over the high country and spreading out onto the plains later this afternoon and this evening.
- Continued showers and thunderstorms over the weekend into early next week.
- Cool through Monday, warming back to near normal for next week.
Area forecast discussion, Aug 9, 11:36 AM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1136 AM MDT Fri Aug 9 2024 .KEY MESSAGES... - Another cool and cloudy day for our Friday, with showers and thunderstorms developing over the high country and spreading out onto the plains later this afternoon and this evening. - Continued showers and thunderstorms over the weekend into early next week. - Cool through Monday, warming back to near normal for next week. && .SHORT TERM /THROUGH TONIGHT/... Issued at 339 AM MDT Fri Aug 9 2024 Currently.. Light rain showers are still pushing across the area, especially over the high country and our southern and eastern plains. Skies are overcast, with deep upslope over the Pikes Peak region. Temperatures and dewpoints are in the 50s and 60s over the plains and our mountain valleys. Today and Tonight.. Our pattern is largely unchanged today, as we remain along the northern periphery of the high with a low to our northeast over the Great Lakes region. Today's forecast will once again hinge upon the development cloud cover over the area, and how stable our plains stay heading into the afternoon. Though convection was late to get going over the plains yesterday, portions of El Paso County saw over an inch of rain with storms late last night. We will be cooler today, and possibly even more stable over our northern plains, but high res model guidance still seems to suggest that it will be possible to see another round of late afternoon and evening showers and weak storms that could persist into the overnight hours again tonight. With even less instability than yesterday, the main risks with storms today will be excessive rainfall and flash flooding, especially for our southern plains and vulnerable locations in the high country. PWAT anomalies are still over 160% of normal across the area, and the WPC has a majority of our forecast area outlined in a slight risk for excessive rainfall. Increased cloud cover and upslope will result in cooler temperatures, with highs only climbing into the mid 70s to low 80s across the plains, mid 70s for mountain valleys, and 50s and 60s for higher terrain locations. Expect showers and cloud cover to linger into the overnight hours once again as we head into Saturday morning with lows in the 50s for most areas. && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 339 AM MDT Fri Aug 9 2024 Model guidance is decent agreement through the first half of the extended period, with differences later on. The main differences in the nearer term are with individual embedded waves moving across Colorado and precipitation chances. Saturday through Tuesday...an upper level ridge is forecast to drift eastward across Colorado into early next week. Flow aloft will transitions from westerly to southwesterly. Several embedded waves in the flow will track across the region, with each wave producing chances for showers and thunderstorms. The first will move across the region on Saturday into Saturday night. The GFS is most progressive, taking the upper wave across northern Colorado. The NAM is much deeper and a bit slower, tracking the energy southeast across eastern Colorado Saturday night. The GFS has a majority of precipitation across the Central Mountains, Palmer Divide and northeast Colorado. The NAM has a pretty good area of precipitation dropping south off the Palmer Divide an into the Plains overnight Saturday. Currently have the highest precipitation chances across the higher terrain, then spreading east across the Plains Saturday night. A second piece of energy is forecast to move across southern Colorado on Sunday into Sunday night. Again, the GFS is a bit faster than the NAM, which brings the wave across the area Sunday night. Again, have precipitation chances over the Mountains Sunday, then spreading eastward across the Plains Sunday evening and overnight. An upper trough across the western conus will begin to force the upper ridge east on Monday, turning flow more southwesterly aloft. Slightly drier air will work into the region Monday into Tuesday with this southwesterly flow. Showers and thunderstorms will still be possible, especially across the higher terrain. However, precipitation chances on the Plains may begin to fall off, especially on Tuesday. Temperatures look to remain below normal across much of the region through Sunday, with highs in the 70s and 80s. Temperatures will begin to warm up to near seasonal Monday into Tuesday, with 80s and lower 90s across the lower elevations. Wednesday through Friday...models and ensembles begin to diverge a bit for mid to late week with the strength of the upper ridge across the Desert Southwest and how quickly it wants to bring in an upper trough to the Pacific Northwest. The GFS amplifies the flow across Colorado, with a much stronger upper trough in the Pacific Northwest, and ridge in the Central Plains. After a brief moisture cutoff Wednesday, the southwesterly flow and monsoonal moisture tap returns with mountain precipitation during this period. The ECMWF is much weaker with the Pacific Northwest system and stronger with an upper high across Colorado. The ECMWF is drier, with the main moisture plume to the west. Did not stray away from the NBM guidance with lower precipitation chances, mainly focused across the higher terrain. Overall, temperatures will remain near normal with upper 80s to lower 90s across the lower elevations. Mozley && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1127 AM MDT Fri Aug 9 2024 Lots of moisture and clouds are over the region. Low cigs have been slow to break up at all of the TAF sites, but based on statistical guidance, we should see the cigs rise by early to mid afternoon. Best overall best chance of precip will be along the southern parts of the region, and KALS will see the best chance of rain through the next 24 hours. Later this evening, with the moisture continuing over the area and light winds, lower cigs and some BR will be likely at the taf sites. It is relatively stable over the region, so TSRA will not be that widespread or strong, but isold thunder will be possible, especially during the later afternoon and evening time periods. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...EHR LONG TERM...MOZLEY AVIATION...HODANISH
Hazardous weather outlook, Aug 9, 11:26 AM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1126 AM MDT Fri Aug 9 2024 COZ058>089-093>099-101730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1126 AM MDT Fri Aug 9 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Continued chances for scattered to numerous showers and thunderstorms are expected for this afternoon into this evening, with showers and storms developing over the mountains this afternoon and pushing eastward and onto the plains throughout the late afternoon and evening hours. The overall best chance of heavier rain and thunderstorm activity will be along the Colorado and New Mexico border. Storms will be capable of producing excessive rainfall and flash flooding, with higher levels of concern over vulnerable areas like the Chalk Cliffs, burn scars, and urban areas along with areas along the Colorado and New Mexico border areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Daily afternoon and evening showers and thunderstorms will be possible Saturday through Tuesday, with less coverage Wednesday and Thursday. Gusty outflow winds, lightning and locally heavy rainfall will be possible with any thunderstorms. Localized flash flooding will be possible on area burn scars and flood prone areas through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. Hodanish
In the hours before
Special weather statement, Aug 9, 2:16 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
216 PM MDT Fri Aug 9 2024
COZ081-084-092045-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
216 PM MDT Fri Aug 9 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES THROUGH 245 PM MDT...
At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Woodland Park, or 18 miles northwest of Colorado Springs, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Monument, Palmer Lake, Green Mountain Falls, and
Crystola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3901 10515 3913 10506 3913 10485 3891 10503
TIME...MOT...LOC 2016Z 294DEG 9KT 3905 10504
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MooreThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:18 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 27 min |
| Aug 9, 3:33 PM MDT | Special Weather Statement | PUB | 57 min | |
| Aug 9, 4:32 PM MDT | Special Weather Statement | PUB | Baca | 58 min |
Nearby
Special Weather Statements in Colorado, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.